Alert archive / New Mexico / High Wind Warnings in 2008
High Wind Warning 46, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Jun 4, 2008, 1:43 PM MDT for Eddy County, New Mexico. It took effect at Jun 4, 2008, 11:10 PM MDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2008, 1:43 PM MDT (19:43 UTC)
- In effect from
- Jun 4, 2008, 11:10 PM MDT
- Expired
- Jun 5, 2008, 9:00 PM MDT
- In force
- 22 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -468 J/kg
- Mixed-layer LCL
- 2669 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 041943 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 243 PM CDT WED JUN 4 2008 ...HIGH WINDS TO CONTINUE IN THE GUADALUPE MOUNTAINS INTO THIS EVENING AND AGAIN ON THURSDAY... ...STRONG WINDS INTO THIS EVENING ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS TODAY... .SOUTHWESTERLY WINDS ALOFT WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS AS A STRONG UPPER TROUGH APPROACHES THE AREA. SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH WILL BE POSSIBLE. IN ADDITION...THESE WINDS WILL SPREAD ACROSS THE ADJACENT SOUTHEAST NEW MEXICO PLAINS AND PORTIONS OF WEST TEXAS. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO...VAN HORN REGION... UPPER TRANS PECOS...DAVIS MOUNTAINS AND PERMIAN BASIN INTO THIS EVENING. AREAS OF BLOWING DUST COULD AFFECT THESE AREAS. STRONG WINDS ARE EXPECTED AGAIN ACROSS THE GUADALUPE MOUNTAINS THURSDAY AS THE UPPER TROUGH MOVES INTO THE CENTRAL PLAINS. VERY WINDY CONDTIIONS ARE ALSO EXPECTED IN THE PLAINS AND PORTIONS OF WEST TEXAS. NMZ027-TXZ258-050345- /O.UPG.KMAF.HW.A.0036.080605T1500Z-080606T0300Z/ /O.NEW.KMAF.HW.W.0046.080605T1400Z-080606T0300Z/ /O.CON.KMAF.HW.W.0045.000000T0000Z-080605T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 143 PM MDT WED JUN 4 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 9 PM MDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWEST WINDS OF 35 TO 45 MPH WILL CONTINUE IN THE GUADALUPE MOUNTAINS INTO THIS EVENING BEFORE SUBSIDING. GUSTS UP TO 65 MPH WILL POSSIBLE. SIMILAR WINDS ARE EXPECTED TO DEVELOP AGAIN THURSDAY MORNING AND CONTINUE INTO THE EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-029-033-034-TXZ045>048-050>053-057>062-067-068-074-050300- /O.CON.KMAF.WI.Y.0023.000000T0000Z-080605T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...MONAHANS...CRANE... ALPINE 243 PM CDT WED JUN 4 2008 /143 PM MDT WED JUN 4 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO...THE VAN HORN REGION...UPPER TRANS PECOS...MUCH OF THE PERMIAN BASIN...AND DAVIS MOUNTAINS INTO THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS74 KMAF 050340 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1040 PM CDT WED JUN 4 2008 ...HIGH WINDS AGAIN ACROSS THE GUADALUPE MOUNTAINS THURSDAY... .ANOTHER WINDY DAY ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO IS FORECAST FOR THURSDAY. A STRONG LATE SPRING STORM SYSTEM OVER THE ROCKY MOUNTAINS WILL PRODUCE SOUTHWEST WINDS OF 30 TO 50 MPH OVER THE GUADALUPE MOUNTAINS. WIND GUSTS NEAR HURRICANE FORCE ARE ALSO LIKELY. THESE WINDS ARE FORECAST TO DECREASE LATE IN THE AFTERNOON...BUT WILL REMAIN GUSTY UNTIL THE LATE EVENING HOURS. THESE WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES THROUGH GUADALUPE PASS ON U.S. 62/180 THURSDAY. MOTORISTS ARE URGED TO EXERCISE EXTREME CAUTION IF TRAVELING THROUGH GUADALUPE PASS THURSDAY. NMZ027-TXZ258-051200- /O.CON.KMAF.HW.W.0046.080605T1400Z-080606T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 940 PM MDT WED JUN 4 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 9 PM MDT THURSDAY... SOUTHWEST WINDS OF 30 TO 50 MPH...WITH GUSTS NEAR 75 MPH... ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THURSDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS74 KMAF 050510 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1210 AM CDT THU JUN 5 2008 ...HIGH WINDS OCCURRING ACROSS THE GUADALUPE MOUNTAINS... .THE WIND HAS PICKED UP EARLY ACROSS WEST TEXAS WITH THE APPROACH OF THE UPPER TROUGH. THE GUADALUPE MOUNTAINS HAVE ALREADY REACHED HIGH WIND CRITERIA AS OF MIDNIGHT. A HIGH WIND WARNING IN EFFECT FOR TODAY HAS BEEN EXTENDED FORWARD TO BEGIN AT MIDNIGHT. IN ADDITION VERY GUSTY WINDS HAVE BEGUN ACROSS THE PERMIAN BASIN AS OF MIDNIGHT. A WIND ADVISORY IS IN EFFECT FOR THE PERMIAN BASIN AS OF MIDNIGHT TO 4AM. THE WIND IS EXPECTED TO DECREASE ACROSS THE PLAINS BEFORE SUNRISE AND MAY PICK UP AGAIN DURING THE DAY. THESE WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES THROUGH GUADALUPE PASS ON U.S. 62/180 THURSDAY. MOTORISTS ARE URGED TO EXERCISE EXTREME CAUTION IF TRAVELING THROUGH GUADALUPE PASS THURSDAY. NMZ027-TXZ258-051200- /O.EXT.KMAF.HW.W.0046.080605T0510Z-080606T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 1110 PM MDT WED JUN 4 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MDT THURSDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THURSDAY. SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUST OVER 70 MPH WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS THE REMAINDER OF TONIGHT THROUGH THE DAY THURSDAY AND INTO THE EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TXZ045>048-050>053-060>063-067>070-075-050900- /O.NEW.KMAF.WI.Y.0024.080605T0510Z-080605T0900Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...GAIL...SNYDER... ANDREWS...STANTON...BIG SPRING...COLORADO CITY...KERMIT... ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE...FORT STOCKTON 1210 AM CDT THU JUN 5 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE THE REST OF THE NIGHT. THIS WIND MAY DECREASE BEFORE SUNRISE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KMAF 050958 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 458 AM CDT THU JUN 5 2008 ...HIGH WINDS CONTINUE ACROSS THE GUADALUPE MOUNTAINS... .THE WIND PICKED UP AROUND MIDNIGHT LAST NIGHT AS THE UPPER TROUGH APPROACHED THE AREA. BY MORNING WINDS ACROSS THE PLAINS HAD SLOWLY DECREASED... BUT THE GUADALUPE MOUNTAINS CONTINUED CO REPORT HIGH WINDS. THE HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS WILL CONTINUE FOR TODAY INTO THE EVENING. WINDS WILL PICK UP ACROSS THE PLAINS AGAIN TODAY AND DECREASE AROUND SUNSET AS THE UPPER TROUGH PASSES ACROSS THE REGION. A WIND ADVISORY FOR THE PLAINS WILL BE IN EFFECT AGAIN TODAY FOR ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO EXCEPT FOR NEAR THE RIO GRANDE RIVER. NMZ027-TXZ258-060000- /O.CON.KMAF.HW.W.0046.000000T0000Z-080606T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 358 AM MDT THU JUN 5 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUST OVER 70 MPH WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS THE TODAY INTO THIS EVENING. SLOWLY WINDS EXPECTED AFTER MIDNIGHT. THESE WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES THROUGH THE GUADALUPE PASS ON U.S. 62/180. MOTORISTS ARE URGED TO EXERCISE EXTREME CAUTION IF TRAVELING THROUGH THE GUADALUPE PASS TODAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-074-060000- /O.NEW.KMAF.WI.Y.0025.080605T1200Z-080606T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE 458 AM CDT THU JUN 5 2008 /358 AM MDT THU JUN 5 2008/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WITH GUST TO 50 MPH ARE EXPECTED TODAY ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO... PERMIAN BASIN... TRANS PECOS... VAN HORN AREA... AND DAVIS MOUNTAINS. THE WIND SHOULD DECREASE AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KMAF 052014 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 314 PM CDT THU JUN 5 2008 ...HIGH WINDS WILL CONTINUE INTO THIS EVENING ACROSS THE GUADALUPE MOUNTAINS... .THE HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS WILL CONTINUE INTO THE EVENING AS STRONG MID LEVEL WINDS CONTINUE TO MIX TO THE SURFACE THERE. A WIND ADVISORY WILL CONTINUE FOR THE SOUTHEAST NEW MEXICO PLAINS AND MUCH OF WEST TEXAS AS WIND SPEEDS OF 25 O 35 MPH PERSIST INTO THE EVENING. WINDS ACROSS THE AREA WILL DECREASE EARLY THIS EVENING AS AN UPPER LEVEL STORM SYSTEM MOVES AWAY FROM THE AREA. NMZ027-TXZ258-060300- /O.CON.KMAF.HW.W.0046.000000T0000Z-080606T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 214 PM MDT THU JUN 5 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUST OVER 70 MPH WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS INTO THIS EVENING. WINDS WILL DECREASE THIS EVENING...WITH SPEEDS OF 20 TO 30 MPH EXPECTED BY MIDNIGHT. THESE WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES THROUGH THE GUADALUPE PASS ON U.S. 62/180. MOTORISTS ARE URGED TO EXERCISE EXTREME CAUTION IF TRAVELING THROUGH THE GUADALUPE PASS TODAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-074-060000- /O.CON.KMAF.WI.Y.0025.000000T0000Z-080606T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE 314 PM CDT THU JUN 5 2008 /214 PM MDT THU JUN 5 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... SOUTH WINDS OF 25 TO 35 MPH WITH GUST TO 50 MPH ARE EXPECTED INTO THIS EVENING ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO... THE PERMIAN BASIN...TRANS PECOS...VAN HORN AREA AND DAVIS MOUNTAINS. THESE STRONGER WINDS SHOULD DECREASE AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Jun 4, 1:24 PM MDT, 19 minutes earlier.
Area forecast discussion, Jun 4, 1:24 PM MDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
224 PM CDT WED JUN 4 2008
.DISCUSSION...
RECORD OF 103 WHICH HAS STOOD SINCE 1933 IS A CINCH TO BE BROKEN
TODAY THANKS TO ABUNDANT HEATING AND SOUTHWESTERLY WINDS. WINDS
HAVE BEEN A BIT SLOW TO PICK UP TODAY AFTERNOON HEATING WILL
CONTINUE TO MIX WINDS ALOFT TO THE SURFACE AND SHOULD SEE MOST
OF THE WIND ADVISORY VERIFIED BY THE END OF THE DAY. WENT AHEAD
AND UPDATED THE HIGH WIND WATCH IN THE GUADALUPES TO A WARNING FOR
TOMORROW....BUT WILL LEAVE ANY ADVISORY ISSUANCES TO THE MID SHIFT
WHEN THE LOCATION CAN BE MORE ACCURATELY DETERMINED. TEMPERATURES
TOMORROW WILL BE SLIGHTLY COOLER THAN TODAY AND MAY STRUGGLE TO
REACH 100 IN ALL BUT THE TRANS PECOS REGION AS THE UPPER TROUGH
MOVES ACROSS THE CENTRAL PLAINS BRINGING LOWER HEIGHTS...HOWEVER
WENT ABOVE MAV GUIDANCE DUE TO EXTRAPOLATION TO SURFACE FROM
PROGGED H85 TEMPS.
THE EXTENDED FORECAST BECOMES DIFFICULT BECAUSE WHILE THE
DIFFERENT MODELS SHOW A SIMILAR SYNOPTIC PATTERN THEY DIFFER IN
THE DETAILS. ALL AGREE ON A GENERAL WESTERN U.S. TROUGH WITH A
RIDGE HOLDING OVER THE SOUTHEASTERN STATES. THIS COULD BREAK OUR
STRING OF INCREDIBLY HOT TEMPS WITH LESS SUBSIDENCE AND CONTINUED
SOUTHEASTERLY FLOW ADVECTING MORE MOISTURE INTO THE AREA. NOT
ENTIRELY SOLD IT WILL BE AS COLD AS ADVERTISED BUT DO NOT HAVE
CONFIDENCE TO STRAY FROM GUIDANCE AT THIS TIME.
ONE THING OF INTEREST TO NOTE FOR THE WEEKEND AND INTO NEXT
WEEK...IS ALONG WITH THE INCREASED LOW LEVEL MOISTURE MODELS ARE
PROGGING SOME POTENTIAL INSTABILITY. FOR THE MOST PART THIS
INSTABILITY WILL NOT BE REALIZED THANKS TO A STRONG CAP...BUT WE
COULD START SEEING OUR USUAL SUMMER CONVECTION IN THE DAVIS
MOUNTAINS FIRING BACK UP.
HENNIG
&&
.FIRE WEATHER...
EXPECT RED FLAG CONDITIONS TO PERSIST MOST LOCATIONS THROUGH AT
LEAST 05/01Z...BUT A FEW AREAS WILL LIKELY PERSIST BEYOND THAT
TIME. AS SOUTHWEST WINDS DECREASE THIS EVENING MOST LOCATIONS...
SOUTH TO SOUTHEAST WINDS WILL INCREASE OVER THE PERMIAN BASIN AS THE
SURFACE PRESSURE GRADIENT. SINCE RH/S WILL INCREASE WITH THESE
WINDS...WILL LEAVE THE CURRENT RED FLAG WARNING EXPIRATION TIME AT
05/03Z. RECOVERY TONIGHT WILL BE POOR ALONG AND WEST OF A
SEMINOLE...FORT STOCKTON AND BIG BEND LINE WITH GOOD OR BETTER
RECOVERY TO THE EAST.
ANOTHER HIGH END RED FLAG DAY IN THE OFFING THURSDAY AS THE BASE OF
AN UPPER TROUGH RAKES THE AREA WITH STRONGER WINDS. TEMPERATURES
WILL NOT BE QUITE AS HOT THURSDAY...BUT MINIMUM RH/S WILL BE IN THE
SINGLE DIGITS...POSSIBLY OVER THE WESTERN LOW ROLLING PLAINS...
EASTERN PERMIAN BASIN AND LOWER TRANS PECOS TOO. THEREFORE...WILL
ISSUE THE RED FLAG WARNING FOR THURSDAY THIS AFTERNOON...AND MENTION
A PARTICULARLY DANGEROUS SITUATION AGAIN DUE TO THE STRONG WINDS.
THE RED FLAG WARNING WILL BE IN EFFECT FROM NOON UNTIL 10 PM CDT.
POOR RECOVERY IS AGAIN EXPECTED THURSDAY NIGHT...GENERALLY ALONG AND
WEST OF A SEMINOLE... WINK...DAVIS MOUNTAINS AND PRESIDIO VALLEY
LINE. GOOD OR BETTER RECOVERY WILL OCCUR TO THE EAST.
WINDS WILL NOT BE AS STRONG ON FRIDAY...BUT MINIMUM AFTERNOON RH/S
WILL STILL DROP BELOW 15 PERCENT...IF NOT INTO THE SINGLE
DIGITS...ALONG AND WEST OF A SEMINOLE...ALPINE AND PRESIDIO VALLEY
LINE. SLIGHTLY COOLER MAX TEMPERATURES AND INCREASED LOW LEVEL
MOISTURE WILL LIKELY RESULT IN MINIMUM AFTERNOON RH/S ABOVE 15
PERCENT TO THE EAST OF THIS LINE. RECOVERY FRIDAY NIGHT LOOKS TO BE
GOOD OR BETTER OVER ALL BUT THE GUADALUPE MOUNTAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 71 97 70 95 / 0 0 10 10
CARLSBAD NM 67 103 60 96 / 0 0 0 0
DRYDEN TX 71 100 74 94 / 0 0 0 0
FORT STOCKTON TX 72 103 68 99 / 0 0 0 0
GUADALUPE PASS TX 63 93 61 88 / 0 0 0 0
HOBBS NM 66 99 60 97 / 0 0 0 0
MARFA TX 59 96 56 91 / 0 0 0 0
MIDLAND INTL AIRPORT TX 72 99 66 95 / 0 0 10 0
ODESSA TX 73 98 65 94 / 0 0 10 0
WINK TX 70 108 64 103 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 12 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
RED FLAG WARNING FROM 10 AM TO 9 PM MDT THURSDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 12 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
EDDY COUNTY.
HIGH WIND WARNING FROM 8 AM TO 9 PM MDT THURSDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
WIND ADVISORY FROM 12 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
TX...RED FLAG WARNING FROM 1 PM CDT /12 PM MDT/ THIS AFTERNOON TO 10
PM CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
RED FLAG WARNING FROM 11 AM CDT /10 AM MDT/ TO 10 PM CDT /9 PM
MDT/ THURSDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING FROM 12 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
HIGH WIND WARNING FROM 8 AM TO 9 PM MDT THURSDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...
DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
HOWARD...LOVING...MARTIN...MIDLAND...MITCHELL...REEVES
COUNTY AND UPPER TRANS PECOS...SCURRY...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...WINKLER.
&&
67/10Hazardous weather outlook, Jun 4, 9:44 AM MDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1044 AM CDT WED JUN 4 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-051545- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1044 AM CDT WED JUN 4 2008 /944 AM MDT WED JUN 4 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT A VERY DANGEROUS FIRE WEATHER DAY IS EXPECTED ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS AS HOT TEMPERATURES AND VERY LOW RH/S PERSIST AND WINDS INCREASE. A RED FLAG WARNING IS IN EFFECT FOR ALL AREAS THIS AFTERNOON THROUGH EARLY THIS EVENING. STRONGER WINDS ARE EXPECTED AREAWIDE TODAY. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH CAN BE EXPECTED THIS AFTERNOON IN THE GUADALUPE MOUNTAINS. IN ADDITION...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH CAN BE EXPECTED ACROSS THE SOUTHEAST NEW MEXICO PLAINS...VAN HORN AREA...UPPER TRANS PECOS REGION...DAVIS MOUNTAINS AND MUCH OF THE PERMIAN BASIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER DAY OF POTENTIALLY VERY DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS MUCH OF THE AREA THURSDAY. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL BE POSSIBLE THURSDAY ACROSS THE GUADALUPE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:28 AM MDT | High Wind Watch | MAF | Eddy | 10 hr |
| Jun 4, 3:28 AM MDT | High Wind Warning | MAF | Eddy | 18 hr |
| Jun 4, 3:28 AM MDT | Wind Advisory | MAF | Eddy, Lea | 18 hr |
| Jun 4, 1:36 PM MDT | Red Flag Warning | MAF | 31 hr |
Nearby
High Wind Warnings in New Mexico, 2008High Wind Warnings in Texas, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.